Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 112, NWS Atlanta, GA

August 3, 2025Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Aug 3, 2025, 7:48 AM EDT for Whitfield County, Georgia. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Aug 3, 2025, 7:48 AM EDT (11:48 UTC)
Expired
Aug 3, 2025, 8:12 PM EDT
In force
12 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coahulla Creek at Keiths Mill Road near Dalton (CHCG1).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
28 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02385170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

992 
WGUS42 KFFC 031148
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
748 AM EDT Sun Aug 3 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Coahulla Creek at Keiths Mill Road near Dalton affecting 
  Whitfield County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&

GAC313-040000-
/O.NEW.KFFC.FL.W.0112.250803T1148Z-250804T0000Z/
/CHCG1.1.ER.250803T1041Z.250803T1200Z.250803T1730Z.NO/
748 AM EDT Sun Aug 3 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Coahulla Creek at Keiths Mill Road near Dalton.

* WHEN...From this morning to this evening.

* IMPACTS...At 16.0 feet, Minor flooding begins. Pasture and fields 
  upstream...right and left bank from the Keiths Mill Road bridge...
  and downstream on the left bank begin to flood.

* ADDITIONAL DETAILS...
  - At 7:30 AM EDT Sunday the stage was 16.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 AM EDT Sunday was 16.4 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 9.2 feet tomorrow
    morning.
  - Flood stage is 16.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.7 feet on 09/28/2024.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486


$$
2 follow-up statements
261 
WGUS82 KFFC 031431
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1031 AM EDT Sun Aug 3 2025

...The Flood Warning is extended for the following rivers in 
Georgia...

  Coahulla Creek at Keiths Mill Road near Dalton affecting 
  Whitfield County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&

GAC313-040245-
/O.EXT.KFFC.FL.W.0112.000000T0000Z-250804T0412Z/
/CHCG1.1.ER.250803T1041Z.250803T1500Z.250803T2212Z.NO/
1031 AM EDT Sun Aug 3 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Coahulla Creek at Keiths Mill Road near Dalton.

* WHEN...Until late tonight.

* IMPACTS...At 18.0 feet, Minor flooding expands into the pastures...
  fields and woodlands upstream and downstream from the Keiths Mill 
  Road bridge.

* ADDITIONAL DETAILS...
  - At 10:15 AM EDT Sunday the stage was 17.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:15 AM EDT Sunday was 17.5 feet.
  - Forecast...The river is expected to rise to a crest of 17.7
    feet late this morning. It will then fall below flood stage
    this evening.
  - Flood stage is 16.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.7 feet on 01/10/2024.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486


$$
695 
WGUS82 KFFC 040012
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
812 PM EDT Sun Aug 3 2025

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Coahulla Creek at Keiths Mill Road near Dalton affecting 
  Whitfield County.

GAC313-040115-
/O.CAN.KFFC.FL.W.0112.000000T0000Z-250804T0012Z/
/CHCG1.1.ER.250803T1041Z.250803T1630Z.250803T2305Z.NO/
812 PM EDT Sun Aug 3 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Coahulla Creek at Keiths Mill Road near Dalton.

* ADDITIONAL DETAILS...
  - At 8:00 PM EDT Sunday the stage was 15.4 feet.
  - Forecast...The river is expected to fall to 8.6 feet early
    Tuesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 3, 6:51 AM EDT, 57 minutes earlier.

Area forecast discussion, Aug 3, 6:51 AM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
651 AM EDT Sun Aug 3 2025

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 334 AM EDT Sun Aug 3 2025

Current radar loop shows scattered showers across north and
central GA. We are still mainly under the influence of the wedge
of high pressure that continues to build SW down the eastern
seaboard. This wedge is keeping things very stable across the CWA
as we have not seen much in the way of thunder this morning. It
appears this wedge has built in fairly deep into the state as we
are seeing east winds as far south as Albany (ABY) in SW GA. This
wedge is expected to dominate the weather pattern into the long
term forecast periods keeping north and central GA in a
moist/stable environment. Outside of the wedge a stationary front
has set up across south GA and is acting as a catalyst pumping
moisture in across the region. This moisture is almost tropical
like as PWs stay in the 1.5" to 2.5" range through the short term.
Current QPF amounts are 1-2 inches Today, Monday, and again Tue.
This would give us a 3 day total of 2-4 inches with isolated
higher amounts. This would also put the higher amounts across
central GA being in closer proximity to the stationary frontal
boundary. WPC has placed the majority of our CWA under a Marginal
risk of flooding with our last row of counties in a slight risk.
We are under another Marginal Risk for the entire state Monday.
Temps will continue to fall with highs Today and Monday mainly in
the 60s and 70s with some lower 80s across our southern CWA.

01

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 334 AM EDT Sun Aug 3 2025

Key Messages:

 - Wet and unsettled weather with daily showers and storms this
week, likely leading to flooding issues.

 - Cooler than normal temperatures during the upcoming week,
returning to around normal by the weekend.

The primary concern throughout the long term period will be
flooding, as multiple days of rainfall result in saturated soils
and rising rivers, creeks, and streams. This is being driven by
the combination of mid-level troughing over the Southeast US,
surface high pressure over the Mid-Atlantic, and a frontal
boundary stalled over southern GA. The resulting setup is
persistent northeast/easterly surface flow with a wedge of cooler
air, while warm and moist air is riding overtop of the wedge
within low to mid-level south-southwest flow. PWAT values through
mid week will generally be around 2-2.2", with forcing from the
frontal boundary and mid-level trough supporting widespread
showers and thunderstorms each day. The days with highest
coverage, and therefore highest flooding threat, look to be
Tuesday and Wednesday as a stout mid-level shortwave within the
broad troughing drops into the Lower Mississippi Valley. During
this period, both flash flooding and river flooding will be a
concern, especially given the wet conditions leading up to it. On
Thursday and Friday, the trough axis looks to gradually shift
east over the state, resulting in a drier airmass moving in with
shower and thunderstorm chances returning to around normal for
this time of year. Overall, temperatures across the area will be
much cooler than normal through mid-week due to the combination
of the wedge, cloud cover, and rainfall. Temperatures start to
trend warmer, back to near normal, from late week into next
weekend.

Culver

&&

.AVIATION...
(12Z TAFS)
Issued at 644 AM EDT Sun Aug 3 2025

Scattered showers across the area so could see some precip over
the next few hours at the ATL/AHN area TAF sites. Mainly just
some light rain but expecting these showers to continue moving
northward. Will see more precip this afternoon more numerous across
the CSG/MCN areas. Ceilings will stay on the MVFR to IFR range
through the period with east winds in the 6-12kt range. VSBYS will
be mainly in the VFR range but will see some MVFR VSBYs in and
around showers.

//ATL Confidence...12Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  64  74  63 /  70  30  50  60
Atlanta         74  65  73  66 /  60  30  50  70
Blairsville     71  59  73  60 /  70  30  30  60
Cartersville    76  65  76  65 /  60  20  40  60
Columbus        81  68  78  69 /  70  60  80  70
Gainesville     74  64  73  65 /  60  30  40  60
Macon           76  67  77  67 /  70  50  80  70
Rome            77  65  78  65 /  60  20  30  50
Peachtree City  74  64  73  64 /  60  40  60  70
Vidalia         79  69  80  69 /  80  60  80  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...01
LONG TERM....Culver
AVIATION...01
Hazardous weather outlook, Aug 3, 5:49 AM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
549 AM EDT Sun Aug 3 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
549 AM EDT Sun Aug 3 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous showers will bring locally heavy rainfall to
portions of the area through Tonight. Rainfall amounts of 1-3
inches with locally higher amounts could lead to localized flash
flooding through Monday morning. We could also see some
thunderstorms across portions of central GA but not expecting any
severe storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Isolated to scattered showers and thunderstorms are expected,
especially during the afternoon and evening hours, through most of
the week. Persistent rainfall over the next few day could pose a
flooding threat, particularly across central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
flooding or severe weather to the NWS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:38 PM EDTSpecial Weather StatementFFCWhitfield37 min
Aug 2, 8:52 PM EDTFlash Flood WarningFFCMurray, Whitfield4 hr
Aug 2, 9:38 PM EDTFlash Flood WarningFFCChattooga, Floyd3 hr
Aug 2, 10:47 PM EDTSpecial Weather StatementFFCPolk28 min
Aug 2, 11:07 PM EDTFlash Flood WarningFFCFloyd, Polk98 min
Aug 3, 8:09 AM EDTFlood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more3 days
Aug 3, 8:14 AM EDTFlash Flood WarningFFCNewton, Rockdale, Walton5 hr
Aug 3, 9:27 AM EDTRiver Flood WarningFFCGwinnett7 hr

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.